Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Nov 1, 2000, 11:56 AM CST for Jefferson County, Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 1, 2000, 11:56 AM CST (17:56 UTC)
- Expired
- Nov 1, 2000, 12:30 PM CST
- In force
- 34 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 12:07 PM CST | Hail 0.75 | Mc Louth, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 011756
SVRTOP
KSC087-011830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1156 AM CST WED NOV 1 2000
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEFFERSON COUNTY IN NORTHEAST KANSAS
* UNTIL 1230 PM CST
* AT 1152 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF PERRY...OR ABOUT 8 MILES
NORTHWEST OF LAWRENCE...MOVING NORTHEAST AT 55 MPH.
* SOME LOCATIONS AFFECTED...
OSKALOOSA
MCLOUTH
WILLIAMSTOWN
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER INSIDE A BUI{LDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3923 9543 3906 9541 3905 9519 3927 9518What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:00 AM CST, 8 hours 56 minutes earlier.
Area forecast discussion, Nov 1, 3:00 AM CST, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 300 AM CST WED NOV 1 2000 ...MAIN FORECAST CONCERNS ARE TIMING THE ENDING OF THE PRECIP AND TEMPS... WATER VAPOR SHOWING INITIAL VORT MAX LIFTING NORTHWARD INTO THE NORTHERN PLAINS WITH SECOND LOBE NOW MOVING THROUGH THE SOUTHERN ROCKIES POISED TO MOVE ACROSS KS THROUGH THE DAY. RIGHT REAR QUAD OF UPPER JET AND GOOD DIFFLUENCE IN MOISTURE PLUME HELPING TO ALLOW PRECIP TO KEEP REDEVELOPING ACROSS OKLAHOMA AND SOUTHERN KS WHICH IS LIFTING NORTH/NORTHEASTWARD ACROSS THE CWA. EXPECT THIS TO CONTINUE THROUGH MUCH OF THE DAY AS FINAL VORT LOBE SWINGS OUT ACROSS THE AREA. WILL GO CATEGORICAL ACROSS THE NORTHCENTRAL FOR THE MORNING ONLY AND OVER THE EASTERN 1/2 THROUGH MOST OF THE DAY. WITH ANOTHER MILD START TO THE DAY AND STILL SOME BREAKS IN THE CLOUDS EXPECTED...WILL GENERALLY GO 70 TO 75 WITH THE COOLEST IN THE NORTHCENTRAL. WINDY CONDITIONS STILL IN ORDER FOR THE NORTHCENTRAL WITH BREEZY CONDITIONS IN THE EAST. MODELS ARE FAIRLY CONSISTENT ON DRYING OUT THE WESTERN AREAS BY MIDDAY BUT VARY INTO THE EVENING HOURS OVER THE EAST. THE NGM IS THE SLOWEST ON PUSHING THE DRIER AIR INTO THE EAST WITH THE ETA/AVN A LITTLE FASTER. A COMPROMISE WOULD KEEP THE THREAT FOR LINGERING PRECIP ALONG AND EAST OF THE TURNPIKE INTO THE EVENING...THEN DRY OVERNIGHT. WILL ADD A 40 PERCENT CHANCE FOR SHOWERS/THUNDERSTORMS TO THIS AREA IN THE EVENING UNTIL VORT LOBE PASSES AND KEEP THE WESTERN AREAS DRY THROUGH THE NIGHT. DRIER AIR WITH MORE WESTERLY FLOW TO DEVELOP THROUGH THE NIGHT TONIGHT ALONG WITH COOLER TEMPS GENERALLY IN THE 40S. WILL STILL HAVE SOME CLOUDS TO DEAL WITH ON THURSDAY...BUT TEMPS TO STILL REBOUND INTO THE LOWER TO MIDDLE 60S. .TOP...NONE. 63
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 11:38 AM CST | Severe Thunderstorm Warning | TOP | Douglas | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.